Alert archive / Idaho / Wind Advisories in 2018

Wind Advisory 9, NWS Pocatello, ID

March 29, 2018

NWS Pocatello, ID issued this wind advisory at Mar 29, 2018, 1:31 PM MDT. It took effect at Mar 30, 2018, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2018, 1:31 PM MDT (19:31 UTC)
In effect from
Mar 30, 2018, 12:00 PM MDT
Expired
Mar 30, 2018, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

123 
WWUS75 KPIH 291931
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
131 PM MDT Thu Mar 29 2018

IDZ020-021-301000-
/O.NEW.KPIH.WI.Y.0009.180330T1800Z-180331T0300Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
131 PM MDT Thu Mar 29 2018

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT FRIDAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from noon to 9 PM MDT Friday. 

* IMPACTS/TIMING...Strong gusty winds will develop across the
  Snake River Plain by noon Friday and continue into the early
  evening hours creating difficult driving conditions,
  particularly for high profile vehicles.

* WINDS...Southwest winds increasing to 30 to 35 mph in the
  afternoon with gusts up to 45 mph at times.

* LOCATIONS...Snake River Plain including INL and the Interstate
  86 and 15 corridor from Raft River to Pocatello and northward
  through Idaho Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
2 follow-up statements
873 
WWUS75 KPIH 300900
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
300 AM MDT Fri Mar 30 2018

IDZ020-021-302100-
/O.CON.KPIH.WI.Y.0009.180330T1800Z-180331T0300Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
300 AM MDT Fri Mar 30 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

* IMPACTS/TIMING...Strong gusty winds will develop across the 
  Snake River Plain by noon Friday and continue into the early 
  evening hours creating difficult driving conditions, 
  particularly for high profile vehicles. 

* WINDS...Southwest winds increasing to 30 to 35 mph in the 
  afternoon with gusts up to 45 mph at times. 

* LOCATIONS...Snake River Plain including INL and the Interstate 
  86 and 15 corridor from Raft River to Pocatello and northward 
  through Idaho Falls. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

Valle
758 
WWUS75 KPIH 301954
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
154 PM MDT Fri Mar 30 2018


IDZ020-021-310300-
/O.CON.KPIH.WI.Y.0009.000000T0000Z-180331T0300Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
154 PM MDT Fri Mar 30 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* IMPACTS/TIMING...Strong gusty winds will continue across the
  Snake River Plain into the early evening hours creating 
  difficult driving conditions, particularly for high profile 
  vehicles. 

* WINDS...Southwest winds increasing to 30 to 35 mph in the 
  afternoon with gusts up to 45 mph at times. 

* LOCATIONS...Snake River Plain including INL and the Interstate 
  86 and 15 corridor from Raft River to Pocatello and northward 
  through Idaho Falls. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 29, 2:40 AM MDT, 10 hours 51 minutes earlier.

Area forecast discussion, Mar 29, 2:40 AM MDT, 10 hours 51 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
240 AM MDT Thu Mar 29 2018

.SHORT TERM...Tonight through Saturday night.

Northwest flow continues across the area. Today looks fairly
pleasant across much of the area. Some moisture will pass near the
Island Park to Driggs area late tonight into Friday, resulting in a
few showers. Snow amounts look extremely light, generally less than
an inch. A better push of moisture arrives late Friday night and
Saturday which will produce a better chance for light showers. Snow
levels look relatively high, generally above 6000 feet. Snow amounts
continue to look light, an inch or less. Expect windy conditions
Friday afternoon with advisories possible.

Valle

.LONG TERM...Sunday through next Thursday night. The beginning of
the long-term portion of the forecast starts off with some lingering
uncertainty, as the GFS continues to be stronger with an incoming
disturbance for Sunday into Monday. The European and Canadian models
offer a slower and weaker system. As such GFS carries higher
 chances, further South Precipitation chances and
subsequently stronger Winds Monday than other guidance. This recent
run doesn't fit continuity or Ensembles -- which this forecast is
based heavily upon owing to continued inconsistencies with model
guidance. So, what does this all mean fore the forecast? We do have
decent confidence in Shower chances for late Sunday into Monday,
maximized along the Montana border and Wyoming border areas.
Temperatures are forecast to be around 10 degrees above
climatological averages. There is also Medium to High confidence
that the week will be breezy to windy, but pinning down exact days is
still difficult due to continued model differences. A drying trend
is expected for Tuesday along with a modest cool-down. As we head
into Wednesday, a high pressure ridge is forecast to build over the
region, bringing Temperatures back to some 10 degrees above
climatological averages. A quick shot of Showers and some wind is
expected late Wednesday. Signs then point towards an Atmospheric
River event across the PacNW, including our area, towards the end of
next week. Model agreement is surprisingly good at these times
scales. Early indications suggest a weaker Atmospheric River event
than last week's, but nonetheless bears watching for any potential
Rain-on-Snow impacts. AD/Valle

&&

.AVIATION...Medium to high confidence in the expectation for VFR
conditions through the period at TAF sites. Possible snags in this
scenario include the development of a cloud deck across the Snake
Plain today which could bring some CIGs down to near MVFR levels.
Will also have to watch for the possibility for fog at IDA centered
around 12Z this morning. Breezy conditions to persist for BYI, IDA
and PIH, but should be on the order of 10-20 knots less than
yesterday, with SW/W winds at mainly 10-20 knots. AD/Valle

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

Nearby

Wind Advisories in Idaho, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.